Alert archive / Florida / River Flood Warnings in 2008
River Flood Warning 12, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Feb 25, 2008, 10:23 AM EST for Wakulla County, Florida. It took effect at Feb 25, 2008, 1:00 PM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2008, 10:23 AM EST (15:23 UTC)
- In effect from
- Feb 25, 2008, 1:00 PM EST
- Expired
- Feb 26, 2008, 10:24 AM EST
- In force
- 21 hr
- Issued by
- NWS Tallahassee, FL
- Flood severity
- Minor
County Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 28 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Marks River near Newport on Old Magnolia Rd (in stage datum) (NEPF1). The gauge peaked at 6.98 ft at Feb 25, 2008, 7:00 PM EST.
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 9 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02326900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Feb 25, 9:15 AM EST, 1 hour 8 minutes earlier.
Area forecast discussion, Feb 25, 9:15 AM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 915 AM EST MON FEB 25 2008 .SYNOPSIS...LATEST WATER VAPOR/RUC H5 COMPOSITE SHOWS ONE SHORT WAVE TROUGH EXITING SRN NEW ENGLAND/MID-ATLANTIC COAST...WITH THE NEXT UPSTREAM SHORT WAVE EMERGING OVER THE CENTRAL PLAINS. BETWEEN THESE TWO SYSTEMS...ZONAL FLOW PREVAILS OVER THE GULF COAST STATES THIS MORNING. THE LOCAL 12Z SOUNDING DEPICTED A SHALLOW INVERSION JUST ABOVE THE SURFACE...WITH A MORE SUBSTANTIAL ONE NEAR 750 MB. AT THE SURFACE...A WEAK RIDGE OF HIGH PRESSURE DOMINATED AREAS FROM THE MS RIVER EWD. EXPECT ANOTHER CHAMBER OF COMMERCE TYPE DAY WITH AMPLE SUNSHINE AND WARMER THAN NORMAL AFTERNOON TEMPS. && .MARINE...CURRENT OBS SHOW NLY WINDS 10 KTS OR LESS WITH LOW SEAS. NO SIGNIFICANT CHANGES ARE ANTICIPATED FOR THE MORNING FORECAST UPDATE...WITH WINDS VEERING AROUND TO ONSHORE THIS AFTERNOON. LOOKS LIKE AN IDEAL DAY FOR BOATING BEFORE CONDITIONS DETERIORATE TONIGHT. && .AVIATION...VFR CONDITIONS WILL PREVAIL UNTIL EVENING AT TERMINALS. THEN MVFR CIGS/VSBYS ARE EXPECTED TO DEVELOP LATER TONIGHT...WITH IFR OR LOWER RESTRICTIONS AT KTLH AND KVLD. HAVE INCLUDED TEMPO GROUPS FOR LIGHT RAIN AT KDHN AND KABY AFTER 09Z TUE. && .FIRE WEATHER...BRIEF DURATIONS OF RELATIVE HUMIDITY AT OR BELOW 35 PERCENT ARE EXPECTED THIS AFTERNOON ACROSS THE ERN FL BIG BEND. NO CONCERNS ON TUE WITH MOISTURE AND APPROACHING COLD FRONT. RED FLAG CONDITIONS ARE A GOOD BET BOTH WED AND THU. && .HYDROLOGY...SEVERAL OF OUR RIVER FORECAST POINTS ARE IN FLOOD AS A RESULT OF LAST WEEKS HEAVY RAINS. BOTH VALDOSTA AND THOMASVILLE HAVE CRESTED...WHILE HAVANA IS BEGINNING TO CREST WITH MODERATE FLOODING IMPACTING STATE ROAD 12. FOR DETAILS...CONSULT LOCAL FLOOD WARNINGS AND FLOOD STATEMENTS FOR RIVER CREST FORECASTS AND POTENTIAL FLOODING IMPACTS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 75 55 70 37 54 / 00 20 80 20 00 PANAMA CITY 71 61 69 39 53 / 05 30 70 10 00 DOTHAN 71 56 62 34 52 / 05 50 70 10 00 ALBANY 73 55 65 32 52 / 00 40 80 10 00 VALDOSTA 74 54 70 37 52 / 00 20 80 20 00 CROSS CITY 76 56 74 41 54 / 00 10 80 30 00 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && JAMSKI/DUVAL
Hazardous weather outlook, Feb 25, 6:49 AM EST, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 649 AM EST MON FEB 25 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-261200- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 649 AM EST MON FEB 25 2008 /549 AM CST MON FEB 25 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... AREAS OF FOG CAN BE EXPECTED THIS MORNING. MANY AREA RIVERS REMAIN SWOLLEN FROM THE HEAVY RAINS THAT FELL ON THURSDAY AND FRIDAY. THE CHIPOLA RIVER IS EXPECTED TO RISE HIGH ENOUGH TO THREATEN SOME HOMES ON THE NORTH SIDE OF MARIANNA TODAY. THE OCHLOCKONEE RIVER IN HAVANA HAS RISEN SUFFICIENTLY TO FLOOD PARTS OF STATE ROUTE 12. CONSULT LOCAL FLOOD WARNINGS AND FLOOD STATEMENTS FOR RIVER CREST FORECASTS AND POTENTIAL FLOODING IMPACTS. THE NEXT FRONTAL SYSTEM WILL APPROACH THE AREA TONIGHT. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BEGIN MOVING INTO THE REGION LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON TUESDAY ACROSS THE ENTIRE FORECAST AREA. UNIDIRECTIONAL WIND SHEAR PROFILES SUGGEST THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING STRAIGHT LINE WIND GUSTS AND HAIL...WITH TORNADOES POSSIBLE IN BOWING SEGMENTS. RAINFALL TOTALS WITH THIS SYSTEM ARE EXPECTED TO BE AN INCH OR LESS. WINDS WILL PICK UP TO SMALL CRAFT ADVISORY LEVELS OVER THE GULF WATERS ON TUESDAY IN THE ONSHORE FLOW AHEAD OF THE FRONT...AND GET EVEN HIGHER ONCE WINDS SHIFT TO OFFSHORE BEHIND THE FRONT TUESDAY NIGHT INTO WEDNESDAY. UNLIKE THE LAST FRONTAL PASSAGE...MUCH COLDER AIR WILL MOVE INTO THE AREA BEHIND THIS COLD FRONT. A FEW AREAS IN SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA COULD FLIRT WITH THE FREEZING MARK BY WEDNESDAY MORNING. WINDS WILL STAY UP DURING THE NIGHT CREATING WIND CHILL READING WELL DOWN INTO THE 20S DURING THE MORNING HOURS. WEDNESDAY NIGHT WILL BE EVEN COLDER WITH A WIDESPREAD FREEZE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY...BUT IS LIKELY FOR TUESDAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 18-WOOL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 9:23 PM EST | River Flood Warning | TAE | Jackson | 3 days |
| Feb 25, 12:15 PM EST | River Flood Warning | TAE | Calhoun | 5 days |
| Feb 25, 2:40 PM EST | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 24 hr |
Nearby
River Flood Warnings in Florida, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.